Alert archive / Hawaii / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 6, 2008, 4:03 AM HST. It took effect at Aug 6, 2008, 10:00 AM HST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 4:03 AM HST (14:03 UTC)
- In effect from
- Aug 6, 2008, 10:00 AM HST
- Expired
- Aug 6, 2008, 3:45 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW80 PHFO 061403 RFWHFO RED FLAG WARNING NATIONAL WEATHER SERVICE HONOLULU HI 403 AM HST WED AUG 6 2008 ...RED FLAG WARNING TODAY FOR LEEWARD AND CENTRAL PORTIONS OF ALL ISLANDS DUE TO STRONG TRADE WINDS AND LOW HUMIDITY... .STRENGTHENING TRADE WINDS UNDER A DRY AND STABLE AIR MASS WILL BRING LOW RELATIVE HUMIDITY...ESPECIALLY IN THE AFTERNOON... CREATING CRITICAL FIRE WEATHER CONDITIONS. THE WARNING MAY BE EXTENDED AS SIMILAR WEATHER CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT COUPLE OF DAYS. HIZ001>003-005>007-009>011-013>015-018-019-021-023-024-026-027- 062215- /O.UPG.PHFO.FW.A.0001.080806T2000Z-080807T0400Z/ /O.NEW.PHFO.FW.W.0001.080806T2000Z-080807T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- 403 AM HST WED AUG 6 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS AFTERNOON. THIS WARNING SUPERSEDES THE FIRE WEATHER WATCH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWHW80 PHFO 070145 RFWHFO RED FLAG WARNING NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST WED AUG 6 2008 ...RED FLAG WARNING CANCELLED... .ALTHOUGH TRADE WINDS ARE EXPECTED TO REMAIN BREEZY INTO THE WEEKEND... SUSTAINED WINDS ARE EXPECTED TO BE BELOW RED FLAG CRITERIA. IN ADDITION...A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE WILL MEAN THAT MINIMUM RELATIVE HUMIDITIES TOMORROW AFTERNOON WILL BE ABOVE CRITERIA AS WELL. HIZ001>003-005>007-009>011-013>015-018-019-021-023-024-026-027- 070245- /O.CAN.PHFO.FW.W.0001.000000T0000Z-080807T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE- WAIANAE COAST-OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA-BIG ISLAND INTERIOR- 345 PM HST WED AUG 6 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$ BIRCHARD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 6, 4:00 AM HST, 3 minutes earlier.
Area forecast discussion, Aug 6, 4:00 AM HST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED AUG 6 2008 .SYNOPSIS... HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS WILL STRENGTHEN SLIGHTLY AND MOVE TO FAR NORTH OF THE ISLANDS IN THE NEXT COUPLE OF DAYS...BRINGING STRONG AND GUSTY TRADE WINDS. PASSING SHOWERS CARRIED BY THE WINDS WILL BE BRIEF AND LIGHT...FAVORING NIGHTS AND MORNINGS. TRADE WINDS WILL EASE SLIGHTLY BY THE WEEKEND AS THE HIGH PRESSURE IS EXPECTED TO MOVE NORTHEAST AND WEAKEN. && .DISCUSSION... HIGH CLOUDS FROM CONVECTION FAR SOUTHWEST OF THE ISLANDS CONTINUE TO COVER THE MAIN HAWAIIAN ISLANDS THIS MORNING...WHILE LOW CLOUDS ARE A LITTLE LACKING OVER THE ISLANDS. IN FACT...THE USUAL NOCTURNAL CLOUD INCREASE OVERNIGHT IS A LITTLE SUBTLE THIS MORNING. THERE IS ANOTHER AREA OF LOW CLOUDS JUST EAST OF THE BIG ISLAND AND IT SHOULD BRING A FEW PASSING SHOWERS TO THE WINDWARD BIG ISLAND IN THE COMING HOURS. MORNING LIHUE AND HILO SOUNDINGS INDICATE THE DEPTH OF LOW LEVEL MOISTURE NEAR 6K FEET...WHICH IS NOT VERY DEEP. AIR MASS IS STABLE. HENCE EXPECT PRECIPITATION...IF ANY...TO BE ON THE LIGHTER SIDE. HIGH PRESSURE FAR NORTHEAST OF THE ISLANDS CONTINUES TO BRING MODERATE TRADE WINDS TO OUR AREA. THIS HIGH IS IN THE PROCESS OF STRENGTHENING SLIGHTLY AS IT MOVES MORE WESTWARD THROUGH THE NEXT COUPLE OF DAYS. IN TURN...THE TRADE WINDS WILL INCREASE...BECOMING STRONG AND GUSTY. THE AIR MASS OVER THE ISLANDS WILL REMAIN STABLE...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE JUST NORTHEAST OF THE ISLANDS MOVES WEST. WITH NO ORGANIZED LOW LEVEL MOISTURE EXPECTED...EXPECT THE DRIER TRADE WIND WEATHER TO PREVAIL AT LEAST THROUGH THE NEXT COUPLE OF DAYS. PASSING CLOUDS AND LIGHT SHOWERS CARRIED BY THE WINDS WILL AFFECT MAINLY THE WINDWARD AND MOUNTAIN SECTIONS. EVEN THOUGH SOME CLOUDS MAY REACH THE LEE AREAS ON THE SMALLER ISLANDS AT TIMES...DO NOT EXPECT MUCH...IF ANY...PRECIPITATION FROM THESE CLOUDS. THIS HIGH IS STILL EXPECTED TO WEAKEN AND MOVE NORTHEAST AWAY FROM THE ISLANDS BY THE WEEKEND...WITH TRADE WINDS WEAKENING A BIT. HIGH PRESSURE WILL PERSIST NORTH OF THE ISLANDS IN THE EXTENDED PERIOD...THUS EXPECT TRADE WIND WEATHER TO CONTINUE. THE TROPICAL DISTURBANCE OVER 900 MILES SOUTHEAST OF THE BIG ISLAND CONTINUES TO TRACK WEST AND STILL SHOW SIGNS OF ORGANIZATION IN THE PAST FEW HOURS. SHALL BE MONITORING THIS EVOLVING SITUATION. && .MARINE... A SMALL CRAFT ADVISORY CONTINUES FOR THE USUAL WIND PRONE MARINE ZONES TODAY. SHALL NOT BE SURPRISED THE ADVISORY IS TO BE EXTENDED TO OTHER COASTAL MARINE AREAS IN THE COMING DAYS...THOUGH FOR NOW THE SITUATION IS COVERED WELL. THE INCREASED WIND MAY ALSO BRING NEAR ADVISORY LEVEL SURF ALONG EAST-FACING SHORES IN THE COMING DAYS. OTHERWISE NO SIGNIFICANT SWELL IS EXPECTED. && .FIRE WEATHER... LOOKS LIKE THE DRIER AND WINDY WEATHER IS FAVORABLE FOR THE CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP. HENCE HAVE ISSUED THE RED FLAG WARNING FOR THE LEEWARD AND CENTRAL PORTIONS OF THE ISLANDS TODAY. UNFORTUNATELY...THE DRIER AND WINDY WEATHER WILL CONTINUE THROUGH THE NEXT COUPLE OF DAYS AND SHALL NOT BE SURPRISED IF THIS WARNING IS EXTENDED THEN. SHALL BE MONITORING THIS SITUATION ALSO. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR MAALAEA BAY- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-KAIWI CHANNEL-PAILOLO CHANNEL. RED FLAG WARNING TODAY FOR LEEWARD AND CENTRAL PORTIONS OF ALL ISLANDS. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:12 PM HST | Fire Weather Watch | HFO | 13 hr | |
| Aug 6, 10:53 AM HST | Wind Advisory | HFO | Kalawao | 10 hr |
Nearby
Red Flag Warnings in Hawaii, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.